Would it be safe to take Melatonin when you also take Lamotrigine?
That would not be a problem. I would recommend that you start out taking a 2-3mg dose right before bed for about a week. If you still have trouble sleeping, then it may be time for an increase to 5 or 6 mg. I wouldn't recommend anything beyond that, though. If you still have sleeping problems afterwards, you may need to consult your doctor about a prescription sleep aid.
Hi, as already answered, the 2 can be used together quite successfully. I just wanted to add that when i first started taking it, it took a couple of weeks to help effectively with my sleep, so you might want to stay on the lower dose for 2 weeks before increasing it if necessary?
After taking both Lamictal (lamotrigine) and melatonin for some years, tho at different times, I began taking them at the same time to an hour of each other. The result was a decrease in mood. I felt depressed and tired. It took a little while to realize what was causing the problem, but when I stopped the melatonin (10 mg), I started feeling better. Somehow I have been able to sleep and feel better in the morning, meaning more awake. I noticed it the first day and then even better the second. I am only three days in but after talking with my pharmacist, even though there is no information that directly states the two interact, we both believe it makes sense. What made me think the two maybe interacting is that I felt awful in the morning and come evening I started feeling better with a slight increase in energy and moved to a little more positive feeling. Then it would happen again the next morning in a cycle.
Some people may not have an issue, however if you suspect this maybe the case for you, don't discount it just because you do not find it out on the web or in a pharmaceutical text book.
I have now been on Lamotrigine for 12 weeks. Before my Lamotrigine Rx, I used to take melatonin regularly; it would put me to sleep quickly, though sometimes it made me a light sleeper in the morning.
As early as 2 weeks into taking Lamotrigine, Melatonin now made me feel painfully groggy in the morning and even at small doses, it makes me feel depressed for most of the day. Lowers my productivity and creativity. I was put on Lamotrigine for, among other things, depression. When I've taken melatonin during this Rx, it makes me feel like I'm traveling back in time to my pre-medicated depression.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.